Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Labile hypertension - stress?

(5 Posts)
LaLaLeni Fri 31-Jan-14 20:35:27

I've posted in a couple of other forums recently because I've felt really ill since DS was born. I was seeing a neurologist for dizziness but my GP now thinks I have hypertension triggered by stress, it goes as high as 215/115 which would normally be a medical emergency if it stayed that high.

This has gone on for years (on and off) but now he wants me to go to a cardiologist, even though I know it'll be ascertained that my heart is fine - I've already had ultrasounds, angiograms and ECGs.

I've reached a stage in my life where I feel I cope very well despite a huge amount of past trauma, and I thought this was a good thing. I was all ready to accept a possible problem with my balance, but now I'm thrown into a new possibility of it all being psychological.

I'm already on beta blockers for a heart rhythm issue, so how on earth can I be feeling stress physically? I'm so confused right now, and it haven't been feeling myself for a while.

I was diagnosed with BPD in 2001 but I've never been sure I agree, I ended up ascribing my symptoms to taking the pill. Lately I feel disassociated from everything, miserable although I can't cry, and I get very angry over nothing because I tend to fixate. Despite all this I'm a good mother and a hold down a full time job in The City which involves taking care of others, plus I have my own business.

Has anyone else had such extreme physical effects from stress?

LaLaLeni Mon 03-Feb-14 18:48:35

Nobody?

LaLaLeni Mon 03-Feb-14 19:20:03

I really need some help sad

WithanAnotE Wed 05-Feb-14 20:23:28

Hiya. Sounds horrible sad. Stress is vile.

I wonder if there may be a more of psychological aspect to both the cause and effect?

You have a lot on your plate and perhaps, not at all unsurprisingly, this is maxing out your patience, tolerance and general well-being.

I take beta-blockers (Propranolol) for the physical symptoms of stress such as shaking - my understanding is that they block the rush of adrenalin to stop the shaking. I didn't think they stop stress so to speak - I can still go blank and lose my train of thought etc.

I guess all I can suggest is that you see your GP and discuss options with them. Sorry sad not more helpful, but it was a good starting place for me.

LaLaLeni Thu 06-Feb-14 19:34:45

Thanks so much for replying - I just saw my GP and he wants to rule out physical causes first. He agreed to increase my bisoprolol dose in the mean time. I feel that PTSD is a factor, so much trauma with no time to deal with one thing before another happens. So tired hmm

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now